Prozac Making Tinnitus Louder

Discussion in 'Support' started by DDD, Nov 1, 2016.

tinnitus forum
    1. DDD

      DDD Member

      Tinnitus Since:
      8/16/2016
      Cause of Tinnitus:
      noice induced/acoustic trauma
      I've been taking prozac 10mg once daily and my tinnitus has definitely gotten louder. I'm on my third day taking it and I have to take it for a month. But I also have a sore throat like a cold is coming on and i know a cold can spike it also but my only symptom is a sore throat. I have been doing somewhat OK with my tinnitus until now which is why I haven't been up here for a little bit. If my spike is from prozac is this gonna be permanent?
       
    2. Michael Leigh

      Michael Leigh Member Benefactor

      Location:
      Brighton, UK
      Tinnitus Since:
      April /1996
      @DDD
      Some antidepressants can make tinnitus worse although this is usually temporary, but there is no guarantee. St John's Wort is a natural herb and used to treat mild depression. It has no known side effects so won't make tinnitus worse.
      Michael
       
    3. DDD

      DDD Member

      Tinnitus Since:
      8/16/2016
      Cause of Tinnitus:
      noice induced/acoustic trauma
      I have severe anxiety... That's why I was taking it. I tried st. John's wort and it did nothing for me. I'm pretty sure I have just fucked myself up by taking the pill.... Damn
       
    4. Michael Leigh

      Michael Leigh Member Benefactor

      Location:
      Brighton, UK
      Tinnitus Since:
      April /1996
      @DDD
      I believe things will calm down for you. If it's possible, try and stay on the Prozac a while longer.
      Best of luck
      Michael
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.